CSN Login
Members Online: 0

You are here

Steriod shot taken with chemo

Stardust1
Posts: 44
Joined: Jul 2008

Could someone be kind enough to recommend what you should do when you get the steriod shot, as my sister is in terrible pain, she is taking skelaxin 800 mg 3 times a day. When you get Chemo the first couple of days should she stay off her feet, put heating pad on them ? Advice would be appreciated, as another means beside the pill she's taking.
Love To All

cabbott
Posts: 1048
Joined: Aug 2006

Dear Stardust1,

I haven't had chemo (just surgery), but because I have two kinds of cancer, I notice the breast cancer board where lots of the survivors talk about chemo, including the problems with neuropathy from chemo is one cause of pain in their hands and feet. They all suggest talking to the doctor about ALL problems. That isn't a very good answer to your problem, but if you are having a slow response here as to what to do, you might try going to the Chatroom some evening. If there are five or six participants, one or more of them might have had a similar problem with tingling or painful feet and know what to do about it even if they have a different kind of cancer.

C. Abbott

Stardust1
Posts: 44
Joined: Jul 2008

Dear C. Abbott Thank you Sweetheart for the reply back, I believe the Steriods taken with the Chemo is causing her to have unbearable pain. I just thought someone would know if a heating pad is good for the pain in her legs. I will go to the chat site, if I don't hear from anyone else.
Thank you for your kindness in replying.
Love Stardust1

elouella
Posts: 9
Joined: Aug 2008

Hi am on taxol and Carbo for my cancer I too have steroids which cause my fingers to be tingly, But not that painful.

nubis's picture
nubis
Posts: 98
Joined: Mar 2008

Hello my name is Nubia and my husband has SMALL CELL LUNG CANCER. The use of steroids is an option to control a secondary effect.
In our experience my husband finished his first 6 cycles of quimo and then he got radiation on the chest and brain. He started with high headaches because the radiation caused sore brain. The doctor talked to us about stereoids. She said they will help to release the inflamation but will be other secondary effects. My husband decided not to use them. But he ask first to the doctor.

The pain on the legs sounds to me more like side effect of the quimo. Put in this web site on the link "CANCER INFORMATION" put the name of the drug she is receiving and you will find ANSWERS. But you must call the doctor and of course this site will help you to undersand what is happening with your sister. This way you can understand what is normal because of the quimo and of course what is a bad side effect. I hope this can help you.
take care
Nubis

Stardust1
Posts: 44
Joined: Jul 2008

Dear Nubis:
You are right, about the Chemo as she got it first, before the steriods. She thought it was the Steriods, as she got the pain soon after the shot. But I'm with you, it's the Chemo. Thank You for letting me know. God Bless both of you. Love Stardust1

hoppy2
Posts: 10
Joined: May 2008

My husband is being switched to another drug and he has to take steriod pills the day before, the day of and the day after. He has the first chemo tomorrow - the doc said the steriods were to help so he does not have any alergic reaction and to help with any reaction there may be with the chemo. He is going to take Alimta - I have heard that side effects from chemo can be the numbness or pain in legs.

Stardust1
Posts: 44
Joined: Jul 2008

Dear Hoppy,
Thank you so much for clearing up about the question on Steriods. Now, I know it's from Chemo,as everyone is telling me.
God Bless You and Your Husband.
Love, Stardust1

hansie
Posts: 37
Joined: Jul 2008

my wife has sclc,she had cisplatin and another one for a first round,and we're on topotecan now. With the topotecan she gets a steroid shot every week.The steroid realy helps her...without it she just stays in bed..the only downsides i am aware of are her mood swings (which are quite the experience for me but dont bother her)and the fact that for the first few days after steroid shot shes running around like a nut,then "crashes"and is more whipped out than before.As everyone else here said its more the chemo and cancer making them tired.GOD bless

Stardust1
Posts: 44
Joined: Jul 2008

Hansie, I know you are right that it's the Chemo, that is causing leg pain. Thank you for the reply back.
Love Stardust1
God Bless and Take Care

Greggriggs's picture
Greggriggs
Posts: 132
Joined: Dec 2006

Hi I hope your Sister is feeling a better .
I had Taxol an carboplatin it took two days before it hit me then every wrinkle in my body hurt. It took about a week befor I felt better. It has differant side affects for all of us ,They have me on Predinsone an now some thing called Methotrexate.
But I think the Chemo is your sisters enemey now .I hope she finishes soon I guess the best is pain pills an stay in bed for a week.
Wish I had a good answer.
My thoughts are with her an your family.
Greg

Stardust1
Posts: 44
Joined: Jul 2008

Greggiggs, Thank you for you reply to my question. She's got 2 more Chemo, it's wait and watch after that.
Love Stardust1
God Bless and Take Care

Subscribe to Comments for "Steriod shot taken with chemo"